Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 28, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 24, 2013, 10:56 AM EST for Dougherty County, Georgia. It took effect at Feb 28, 2013, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2013, 10:56 AM EST (15:56 UTC)
- In effect from
- Feb 28, 2013, 1:00 PM EST
- Expired
- Feb 25, 2013, 9:21 PM EST
- In force
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
County Dougherty County, GA
The river
Written for the forecast point Flint River (GA) at Albany (ABNG1).
- Action stage
- 16 ft
- Minor stage
- 26 ft
- Moderate stage
- 31 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02352500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
288 WGUS42 KTAE 241556 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1056 AM EST SUN FEB 24 2013 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... FLINT RIVER AT ALBANY AFFECTING DOUGHERTY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS... AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC095-251556- /O.NEW.KTAE.FL.W.0028.130228T2200Z-000000T0000Z/ /ABNG1.1.ER.130228T2200Z.130301T1200Z.000000T0000Z.NO/ 1056 AM EST SUN FEB 24 2013 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE FLINT RIVER AT ALBANY. * FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:30 AM SUNDAY THE STAGE WAS 13.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 27.0 FEET BY FRIDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 26.0 FEET...MINOR FLOODING BEGINS. $$
2 follow-up statements
900 WGUS82 KTAE 250432 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1132 PM EST SUN FEB 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... FLINT RIVER AT ALBANY AFFECTING DOUGHERTY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS... AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC095-260432- /O.EXT.KTAE.FL.W.0028.130228T1800Z-000000T0000Z/ /ABNG1.1.ER.130228T1800Z.130302T0000Z.000000T0000Z.NO/ 1132 PM EST SUN FEB 24 2013 THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER AT ALBANY. * FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:30 PM SUNDAY THE STAGE WAS 15.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 27.0 FEET BY FRIDAY EVENING. * IMPACT...AT 26.0 FEET...MINOR FLOODING BEGINS. $$
848 WGUS82 KTAE 260221 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 921 PM EST MON FEB 25 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... FLINT RIVER AT ALBANY AFFECTING DOUGHERTY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS... AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC095-260251- /O.CAN.KTAE.FL.W.0028.000000T0000Z-130226T0221Z/ /ABNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 921 PM EST MON FEB 25 2013 THE FLOOD WARNING IS CANCELLED FOR THE FLINT RIVER AT ALBANY. * AT 8:30 PM MONDAY THE STAGE WAS 15.8 FEET. * FLOOD STAGE IS 26.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 22.7 FEET FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 24, 9:58 AM EST, 58 minutes earlier.
Area forecast discussion, Feb 24, 9:58 AM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
958 AM EST Sun Feb 24 2013
.NEAR TERM [Through Tonight]...
Updated at 930 am EST-
The 12 UTC regional surface analysis showed a cold front (formerly the
stationary front associated with all the heavy rain Friday and
Saturday) across north FL to the central Gulf of Mexico, just
south and east of our forecast area. Vapor imagery and upper air
data showed a short wave ridge building across our forecast area,
but that will be short lived as a powerful trough (currently
deepening over the Four Corners Region) approaches rapidly from
the west. Most of the rain today will be confined to our FL zones
and adjacent coastal waters, with the PoP ranging from 20% along
I-10 to 40% over the Gulf of Mexico. Highs will be in the lower
70s, and less humid than the past few days.
&&
.SHORT TERM [Tonight Through Tuesday]...
The Global Models are once again poised to bring another potent
Low Pressure System our way beginning tonight into Tuesday. In
fact, both 00 UTC runs of the GFS and ECMWF are in excellent
agreement with the development and evolution of this system, which
will bring a threat for Severe Weather to the area, but even this
may be overshadowed by the strong potential for yet another heavy
rainfall event. As the main Upper Level Shortwave begins to dive
southeastward into TX tonight, it will quickly begin to lift the
stalled out frontal boundary to our south, back to the north as a
Warm Front. With drier air and N-NE flow temporarily moving in
from the north across much of SE AL and SW GA today, this
advancing Warm Front will provide nearly ideal conditions for
Isentropic Lift with moderate to heavy rain expected to break out
over much of the region overnight. This rainfall will be enhanced
by strong diffluence aloft as this Upper Level Low continues to
intensify. Then, by Monday afternoon and Monday night, a
potentially strong squall line will push rapidly from west to east
across the CWA with the main threat being damaging winds and
possibly some large hail. All the while this is occurring, the
rainfall totals will continue to pile up over the CWA, with the
potential for a widespread 4 to 6 inches of additional rainfall
before all is said and done on Tuesday. These rainfall amounts are
quite high enough as is, but when combined with the recent very
heavy rains and saturated ground, the potential for Flash
Flooding, Areal Flooding, and Riverine Flooding will be elevated.
Therefore, have issued another Flash Flood Watch which will be in
effect for all but the extreme southeastern FL Big Bend.
&&
.LONG TERM [Tuesday Night through next Saturday]...
The latest GFS and ECMWF remain in fairly good agreement with
respect the large scale weather pattern. Both solutions forecast
gradual phasing of the southern and northern streams, as they
gradually develop a deep long wave trough over the eastern CONUS. Of
course they differ on details, but there are two main themes for
this portion of the forecast period...minimal precipitation chances,
and progressively cooling temperatures. After the strong cold
front (likely accompanied by flooding rains and perhaps severe
storms) exits east of our region Tuesday morning, there will be
some time for our rivers (many of which will no doubt be in flood)
to "process" the heavy rains from this weekend and Monday. There
is a chance for freezing temperatures later next week or into the
weekend, but there will be plenty of time to assess that threat.
&&
.AVIATION [Beginning 15Z Sunday]...
Updated at 930 am EST-
The morning low clouds and fog were quickly dissipating this
morning, and we expect VFR conditions through this evening. Later
tonight, cigs will lower to MVFR or IFR levels as rain develops
across the region.
&&
.MARINE...
Winds and seas were a little higher than forecast this morning,
but still below advisory levels. Winds will remain in the 10 to
15 Kt range through Monday morning, before onshore winds begin to
increase in earnest behind a developing warm front on Monday.
Winds and seas will quickly elevate to Cautionary and then
Advisory levels on Monday and Monday Night, with the elevated
winds and seas lingering well behind the Cold Front into Tuesday
Night. After another respite in the strong winds and high seas,
yet another elevated period is expected by the end of the week.
&&
.FIRE WEATHER...
No concerns are anticipated through at least Tuesday. Drier air will
move in by Wednesday.
&&
.HYDROLOGY...
Rainfall from the last 48 hours was in excess of 4 to 6 inches
across much of the forecast area with isolated higher amounts across
parts of Southeast Alabama and into Southwestern Georgia. The only
locations that have really been spared from the heavy rainfall has
been across the Southeast Florida Big Bend.
Flash Flooding Potential...
Soils are already saturated across Southeast Alabama, Southwestern
Georgia and into the Florida Panhandle. As a result, flash flood
guidance in these areas remains very low. Generally rainfall rates
above 0.75 in/hr for 2 to 3 hours would be enough to generate flash
flooding across these areas. More significant rain rates would be
necessary further east across the Florida Big Bend. Nevertheless,
the latest high resolution guidance does support increased flash
flood potential with this system - possibly at significant levels in
some of the flood prone areas across Southeast Alabama through
Monday night. As a result, a flash flood watch is now in effect for
much of the region.
River Flooding Potential...
Now that this rainfall from the first storm is into the river
systems, steady rises have been observed at the forecast points with
flows now well above base levels, in fact they are essentially well
into the action stage.
The current QPF forecast for the next 48 hours fed into the river
models are between 3 to 5 inches across the forecast area and this
generates significant rises along many area rivers with several
points crossing into the moderate flood category.
Whether some of the more aggressive forecasts at locations along the
Choctawhatchee Basin and over into the Flint River Basin verify will
depend largely on where the heaviest rainfall occurs with this next
system. The models have been in good agreement so our confidence in
predicting the following crest stages is higher than normal:
**Major Flood Stage**
Choctawhatchee at Bruce
**Moderate Flood Stage**
Choctawhatchee at Caryville
Shoal River at Mossy Head
Chipola River at Altha
Kinchafoonee Creek at Dawson
Flint River at Bainbridge
Spring Creek at Iron City
**Minor Flood Stage**
Choctawhatchee River at Newton AL
Ochlockonee River at Thomasville
Ochlockonee River at Havana
Apalachicola River at Blountstown
Withlacoochee River at Valdosta
Flint River at Newton GA
Chipola River at Marianna
For specific crest levels and timing of these crests, please consult
our AHPS page by clicking on Rivers and Lakes on our website. This
can be found at water.weather.gov/ahps2/index.php?wfo=tae
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 58 71 61 74 / 20 70 80 80 30
Panama City 68 59 69 58 69 / 30 80 90 80 20
Dothan 70 55 67 53 70 / 10 70 90 90 20
Albany 71 54 65 55 71 / 10 60 100 90 40
Valdosta 71 54 69 61 75 / 10 70 90 70 40
Cross City 74 59 75 63 75 / 40 60 70 70 40
Apalachicola 66 60 68 63 69 / 30 70 70 70 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH from late tonight through Tuesday morning
for Calhoun-Central Walton-Coastal Bay-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Wakulla-Gadsden-
Holmes-Inland Bay-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Wakulla-Inland Walton-Jackson-Leon-
Liberty-South Walton-Washington.
GA...FLASH FLOOD WATCH from late tonight through Tuesday morning
for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-
Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-
Lowndes-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Thomas-Tift-Turner-Worth.
AL...FLASH FLOOD WATCH from late tonight through late Monday night
for Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Fournier
SHORT TERM...Gould
LONG TERM...Fournier
AVIATION...Fournier
MARINE...Fournier/Gould
FIRE WEATHER...Godsey
HYDROLOGY...GodseyHazardous weather outlook, Feb 24, 6:00 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST SUN FEB 24 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-251100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 600 AM EST SUN FEB 24 2013 /500 AM CST SUN FEB 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...A FLASH FLOOD WATCH IS NOW IN EFFECT FROM LATE TONIGHT INTO TUESDAY MORNING FOR ALL OF THE TRI-STATE AREA EXCEPT THE SOUTHEASTERN FLORIDA BIG BEND... A RIDGE OF HIGH PRESSURE TO OUR NORTH WILL KEEP RAIN CHANCES QUITE A BIT LOWER ACROSS THE REGION TODAY WITH NO ADDITIONAL HEAVY RAINFALL EXPECTED. BY TONIGHT...HOWEVER...A POTENT LOW PRESSURE SYSTEM WILL BEGIN TO APPROACH THE REGION FROM THE WEST AND LIFT A STALLED OUT BOUNDARY TO OUR SOUTH...NORTHWARD AS A WARM FRONT. AS IF WE HAD NOT RECEIVED ENOUGH RAINFALL ALREADY...THIS SYSTEM HAS THE POTENTIAL TO DUMP ANOTHER WIDESPREAD 4 TO 6 INCHES OF RAIN ACROSS MUCH OF THE TRI-STATE AREA BEFORE ALL IS SAID AND DONE. THIS AMOUNT OF RAIN....WHICH WILL BE FALLING ON ALREADY SATURATED GROUND...WILL KEEP THE POTENTIAL FOR SIGNIFICANT FLOODING IN THE FORECAST INTO EARLY NEXT WEEK....AND POSSIBLY LONGER ALONG SOME AREA RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... IN ADDITION TO THE ABOVE MENTIONED RAINFALL...A POTENTIAL STRONG SQUALL LINE COULD PRECEDE THE COLD FRONTAL PASSAGE ON MONDAY NIGHT...AND WE HAVE A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND POSSIBLE LARGE HAIL. THIS FRONT WILL MOVE THROUGH THE REGION ON TUESDAY...WITH MUCH MORE TRANQUIL WEATHER EXPECTED FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY....BUT MAY BE NEEDED ON MONDAY AND MONDAY NIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:52 AM EST | River Flood Warning | TAE | Decatur, Miller, Seminole | 42 hr |
| Feb 24, 6:32 AM EST | Flash Flood Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 50 hr |
| Feb 24, 10:46 AM EST | River Flood Warning | TAE | Terrell, Webster | 58 hr |
| Feb 24, 11:01 AM EST | River Flood Warning | TAE | Baker, Mitchell | 65 hr |
| Feb 24, 1:13 PM EST | River Flood Advisory | TAE | Grady, Thomas | 36 hr |
| Feb 24, 5:52 PM EST | Severe Thunderstorm Warning | TAE | Thomas | 38 min |
| Feb 24, 6:44 PM EST | Special Weather Statement | TAE | Lowndes | 46 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.